Jump to content



Photo

Question About Destabilization


  • Please log in to reply
4 replies to this topic

#1 Ramona80

Ramona80

    Great Friend

  • Active Members
  • PipPipPipPipPip
  • 275 posts

Posted 15 October 2015 - 11:47 AM

I know there are articles about this but I'm avoiding reading too much right now because I usually bump into something scary I really wish I hadn't read...

Can someone give a summary of what it means for one's (autonomic) nervous system to be destabilized (as in withdrawals)? What essentially happens? 

And how does the nervous system RE-stabilize?


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,597 posts
  • LocationMissouri

Posted 15 October 2015 - 01:52 PM

Destabilization of the autonomic nervous system is a general term relating to any condition that effects the nervous system to the point where its function is not normal or stable. This can include neurological diseases, certain protein or enzyme imbalances, withdrawal, neurotransmitter imbalance (most of what causes our withdrawal symptoms with psych meds), and many other conditions. As far as the destabilization of neurotransmitters the recovery time varies on what transmitters are effected, how many and health factors of the individual including age. From what I have read, and this is just my opinion, it usually takes 2 to 3 years for normal neural function to return for legal prescription drugs taken as prescribed. Now that doesn't mean that there isn't a steady improvement in nerve function during that time  Now for illegal street drugs (lsd, heroine, etc) and some prescription drugs taken at excessive doses for a long period of time can cause irreversible damage.


#3 Ramona80

Ramona80

    Great Friend

  • Active Members
  • PipPipPipPipPip
  • 275 posts

Posted 15 October 2015 - 01:58 PM

I also want to add that I have asked doctors, but the ones I have gone to have not yet been able to explain what has happened to me.

 

When I was still reading things online to try to get an idea of what was going on, I saw that some liken antidepressant withdrawals to the withdrawals of addictive drugs....In that there seems to be a post-acute, extended period of withdrawal. That first there are the initial physical symptoms of withdrawal, and then what follows are the emotional/psychological symptoms which can last a really long time, like 1-2 years. (And they wave/window during that period, but gradually improve). 

 

However, I have read about people who went through Cymbalta withdrawals but felt pretty much recovered after a number of months. So not all are affected equally, I guess.


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,597 posts
  • LocationMissouri

Posted 15 October 2015 - 03:22 PM

You are right Ramona. The withdrawal from illegal street drugs is similar in pattern to cymbal and other ads. This makes sense when you consider that most street drugs effect neurotransmitters like adrenaline, dopamine and many more. Matter of fact that is where the old term 'dope' comes from is the affect of the drugs on dopamine.


#5 equuswoman

equuswoman

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 965 posts
  • LocationSweet Home Alabama
  • why_joining:
    In the future want 2B off Cymbalta! The physicians are no help. Looking for understanding, support & encouragement as I know this is a difficult process. Want 2 be of help 2 others who will find this site looking for same things as I.

Posted 19 October 2015 - 02:26 PM

Wow fishinghat...

Had NO idea that "dope"=dopamine....

UB oh so smart darlin'

Just love U! :hug:

TheEquusWoman





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users